Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Cramping all over
    avatar
    tomferg55 posted:
    I get a lot of cramping in my side(s) abdomen, solar plexus and chest; it's like the muscles pull and strain involuntarily or with the slightest amount of effort.
    Some background, I'm 58 yo WM in pretty good shape. I do have a pacemaker since last October but dug a 30x15x4 foot koi pond in November.
    At one point I was taking 80 mgs of Lasix but it's been cut to 20mgs.
    I take a potassium supplement, 595mgs, and I drink a lot of fluids but do not drink alcohol since 2003.
    I get leg and finger cramps too, but figure that's from the nature of my work...stonework, concrete, landscape design and installation.
    If I need to drink even more fluids, fine, just concerned there might be something else going on.
    When my chest muscles cramp, visually, it looks like someone is pushing a golf ball out of my chest from the inside. They last only a few minutes but are quite painful.
    Reply
     
    avatar
    atti_editor responded:
    Hello tomferg55,

    You might find this article on muscle cramps helpful. Some medications can cause muscle cramping, and Lasix is listed in the article as one. You might talk to your doctor about the possibility of this being the cause.

    You mention that you work in landscaping design and installation, etc; if you work outside in a hot climate, you could also be experiencing heat cramps -- they are often caused by an imbalance in electrolytes (minerals such as sodium, potassium, calcium and magnesium), so replenishing these as you work could help ease the occurrence of your cramps. These cramps are often painful, brief, go away on their own and are involuntary.

    I'm not sure about the visual aspect of your cramps, and your doctor is better suited to identify if it is your medication or something else that is causing your cramps and if anything needs to be done to treat them.

    Best wishes,
    Atti


    Helpful Tips

    Cure
    Please, check out my web page. www.walk-n-heal.com I had Plantar Fasciitis and ended up inventing an insert that cures the ailment. My ... More
    Was this Helpful?
    1 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Sports Medicine Center